Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 325, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 3, 2000, 3:36 PM CDT for Hinds County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 2000, 3:36 PM CDT (20:36 UTC)
- Expired
- May 3, 2000, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hinds County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 032037 SVRJAN MSC049-032115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 336 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HINDS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 415 PM CDT * AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF CLINTON...MOVING NORTH AT 35 MPH. * THIS STORM WILL MOVE NEAR CLINTON BY 345 PM. DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH ARE POSSIBLE WITH , THIS STORM. LAT...LON 3228 9046 3223 9025 3248 9027 3249 9038 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:05 PM CDT, 31 minutes earlier.
Area forecast discussion, May 3, 3:05 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT WED MAY 3 2000 MODELS IN GOOD IN AGREEMENT...IN BOTH THE SYNOPTIC AND MESOSCALE FEATURES...THROUGH 30H...BUT DIVERGE BEYOND WITH THE MESO FEATURES. ETA...IN PARTICULAR...SHOWS A SHORTWAVE/COLD POCKET...BETWEEN 300 AND 315K...OVER E LA THAT DIGS THIS AFTERNOON. THIS SHORTWAVE IS VERIFYING WELL WITH THE LATEST IR IMAGERY AS COOLING CLOUD TOPS ARE NOTED IN THIS AREA. IN ADDITION TO THE GOOD ISENTROPIC LIFT IN THE ABOVE LAYER...COUPLED JET STRUCTURE AT H25 OVER THE ARK-LA-MISS SERVING TO ENHANCE THE DIFFERENTIAL DIVERGENCE AND OVERALL UPWARD VERTICAL MOTION. ALSO...RAIN-COOLED AREA OVER NE LA THIS MORNING HAS SERVED TO SET UP A DIFFERENTIAL HEATING BOUNDARY ALONG THE MS RIVER. ALL THIS SAID...IT APPEARS AS COLD POCKET CONTINUES TO MOVE ENE OVER THE SURFACE BOUNDARY AND UNSTABLE AIR (CAPES 1000-2000 J/KG)... ONGOING CONVECTION OVER NE LA/W MS WILL INCREASE AND MOVE NE THIS EVENING. WILL GO WITH LIKELY POPS OVER THE W HALF TONIGHT...CHANCE E. MAJORITY OF CONVECTION WILL MOVE NE OUT OF THE AREA AFTER MIDNIGHT...BUT EXPECT SECOND AREA TO DEVELOP OVER N LA AROUND THIS TIME AND SPREAD TOWARD OUR W SECTIONS BY 12Z THU. ONCE AGAIN...GOOD ISENTROPIC UPGLIDE WILL BE ENHANCED BY RIGHT ENTRANCE REGION OF 55 KNOT H25 JET STREAK. CAPES OVER THE AREA WILL CONTINUE TO BE IN THE 1000-2000 J/KG RANGE DURING THE DAY...SO WILL CONTINUE LIKELY POPS FOR W SECTIONS THU. MODEL SOLUTION A LITTLE HARD TO FOLLOW BEYOND THU AS COLD CORE BECOMES SIGNIFICANTLY DISPLACED FROM CIRCULATION CENTER. WILL GO WITH CHANCE POPS AS COLD AIR ALOFT SHOULD BE SUFFICIENT FOR MAINLY SCATTERED CONVECTION. ALSO...LOW CONFIDENCE IN MODEL SOLUTION IN THIS TIME PERIOD DOES NOT JUSTIFY ANY HIGHER POPS. QPF DISCUSSION: SHWRS/TSTMS WILL CONTINUE OVER CWFA THROUGH NEXT 24 HOURS. ATTM...STRONG LOW/MID LEVEL INFLOW FROM GLFMX WILL KEEP EXTREMELY MOIST AMS OVER REGION. PW VALUES RUNNING 1'-1.25" THIS AM WILL INCREASE TO WELL OVER 1.5" IN MODELS THROUGH NEXT 48 HRS AS SLOW-MOVING UPPER LEVEL SYSTEM TRACKS EAST. WITH FIRST IMPULSE PUSHING THROUGH AREA THIS EVE...EXPECT SECOND IMPULSE TO HELP PRODUCE SECOND ROUND OF SHWRS/TSTMS THU. WILL GO SLIGHTLY UNDER NCEP'S PROGS WITH AMOUNTS OF 1 TO 1.5 INCHES OVER WESTERN ZONES. WILL GO WITH AREAL AVERAGES TO 1 INCH...TAPERING TOWARDS EAST TO AMOUNTS TO .25 INCH FOR 00Z THU TO 00Z FRI. IN THE EXTENDED...LOW CONFIDENCE AS MODELS HAVE DIFFERING SOLUTIONS. NOGAPS/UKMO/ECMWF HAS MID LEVEL LOW LIFTING OUT WHILE MRF REFORMS IT OVER THE NORTHERN GULF. APPEARS NCEP FAVORS NOGAPS/UKMO/ECMWF AND WILL GO 2CLOSE WITH CONTINUED CHANCE SAT AND DRY SUN/MON. JAN 65/78/65/81 7744 MEI 63/82/63/83 5544 .JAN... MS...NONE. AR...NONE. LA...NONE. 26
In the hours before
Special weather statement, May 3, 10:21 AM CDT, 5 hours 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CDT TUE MAY 2 2000 AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINED OVER THE SOUTHERN PLAINS ...CENTERED OVER OKLAHOMA AND NORTH TEXAS. AT THE SURFACE...A NEAR- STATIONARY BOUNDARY REMAINED STRETCHED FROM NORTH GEORGIA INTO MISSOURI THIS MORNING. THE FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS OVER THE LOWER MISSISSIPPI RIVER VALLEY HAS BEEN A WEAK SURFACE TROUGH OF LOW PRESSURE THAT EXTENDED FROM NORTHWEST MISSISSIPPI INTO SOUTHEAST LOUISIANA. THIS WEAK BOUNDARY WILL GRADUALLY DRIFT EAST TODAY AS THE UPPER SYSTEM SLOWLY LIFTS NORTHEAST TOWARD THE MIDDLE MISSISSIPPI RIVER VALLEY. WITH ABUNDANT MOISTURE OVER THE REGION...LOCALLY HEAVY RAINFALL WILL DEVELOP TODAY IN STRONGER THUNDERSTORMS...MAINLY OVER NORTHWEST MISSISSIPPI. WEAK FRONTAL SUPPORT AND LIMITED WIND SHEAR WILL PRECLUDE ORGANIZED SEVERE THUNDERSTORM ACTIVITY. HOWEVER...ENOUGH INSTABILITY COULD EXIST TO SUPPORT ISOLATED SEVERE THUNDERSTORMS DURING MAXIMUM HEATING IN THE LATE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. IN AREAS WHERE RAINFALL HAS BEEN PERSISTENT...LOCALIZED FLOODING COULD DEVELOP. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 35 min |
| May 2, 8:35 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 25 min |
| May 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 30 min |
| May 2, 10:45 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Yazoo | 45 min |
| May 2, 11:32 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 28 min |
| May 3, 4:45 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| May 3, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 28 min |
| May 3, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.